IDEAS home Printed from https://ideas.repec.org/a/ris/jofitr/0870.html
   My bibliography  Save this article

On the lognormality of forward credit default swap spreads

Author

Listed:
  • Jabbour, George

    () (The George Washington University)

  • El Masri, Fatena

    () (E-Trade)

  • Young, Stephen

    () (Evergreen Investments)

Abstract

The market for credit default swaps continues to grow in terms of the number of underlying traded names and transactions as well as notional volumes outstanding. With the growth in credit default swaps it is natural to expect a market for options on credit default swaps to follow. Options on credit default swaps exist but are thinly traded via the over-the-counter market and the current modeling paradigm is based on the Black-Scholes framework. The underlying for an option on a credit default swap is the forward credit default swap spread for a particular reference entity. This paper examines the statistical properties of forward default swap spreads and strongly rejects the hypothesis that they are lognormally distributed. Furthermore, the analysis in this paper rules out credit migrations as the sole cause for the significant deviation from normality.

Suggested Citation

  • Jabbour, George & El Masri, Fatena & Young, Stephen, 2008. "On the lognormality of forward credit default swap spreads," Journal of Financial Transformation, Capco Institute, vol. 22, pages 41-48.
  • Handle: RePEc:ris:jofitr:0870
    as

    Download full text from publisher

    To our knowledge, this item is not available for download. To find whether it is available, there are three options:
    1. Check below whether another version of this item is available online.
    2. Check on the provider's web page whether it is in fact available.
    3. Perform a search for a similarly titled item that would be available.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Samuel Chege Maina, 2011. "Credit Risk Modelling in Markovian HJM Term Structure Class of Models with Stochastic Volatility," PhD Thesis, Finance Discipline Group, UTS Business School, University of Technology, Sydney, number 5.

    More about this item

    Keywords

    Credit derivatives; credit risk; credit default swaps; options on credit default swaps; credit default swaptions;

    JEL classification:

    • G13 - Financial Economics - - General Financial Markets - - - Contingent Pricing; Futures Pricing

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:ris:jofitr:0870. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Prof. Shahin Shojai). General contact details of provider: http://www.capco.com/ .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.